Alert archive / Colorado / High Wind Watches in 2017
High Wind Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind watch at Jan 8, 2017, 11:24 AM MST for 5 counties in Colorado. It took effect at Jan 9, 2017, 2:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 8, 2017, 11:24 AM MST (18:24 UTC)
- In effect from
- Jan 9, 2017, 2:00 AM MST
- Expired
- Jan 8, 2017, 8:22 PM MST
- In force
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Jefferson County, CO, Larimer County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 64 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 341 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
378 WWUS75 KBOU 081824 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1124 AM MST SUN JAN 8 2017 ...HIGH WINDS IN AND NEAR THE FRONT RANGE FOOTHILLS LATE TONIGHT AND MONDAY... .POWERFUL WESTERLY FLOW ALOFT IS EXPECTED PRODUCE VERY STRONG AND GUSTY CHINOOK WINDS IN THE FRONT RANGE FOOTHILLS LATE TONIGHT AND MONDAY. THE STRONG WINDS MAY ALSO SPREAD ONTO THE NEAR BY LOWER ELEVATIONS WEST OF INTERSTATE 25. WIND GUSTS ARE EXPECTED EXCEED 75 MPH IN AREAS PRONE TO HIGH WINDS SUCH AS ALONG THE PEAK- TO-PEAK HIGHWAY AND THE CANYONS OF LARIMER...BOULDER AND JEFFERSON COUNTIES. THE STRONG WINDS MAY ALSO PRODUCE BLOWING SNOW IN OPEN AREAS THAT COULD REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. COZ035-036-090400- /O.UPG.KBOU.HW.A.0001.170109T0600Z-170109T1900Z/ /O.NEW.KBOU.HW.W.0001.170109T0600Z-170110T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF ESTES PARK, GLENDEVEY, NEDERLAND, RED FEATHER LAKES, BAILEY, CENTRAL CITY, EVERGREEN, GEORGETOWN, IDAHO SPRINGS, AND WESTCREEK 1124 AM MST SUN JAN 8 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FROM 11 PM MST SUNDAY NIGHT TO 5 PM MST MONDAY. * WINDS/VISIBILITY...WEST WINDS 30 TO 45 MPH WITH PEAKS GUSTS OF 75 TO 90 MPH. VISIBILITY WILL BE REDUCE TO NEAR ZERO AT TIMES DUE TO BLOWING SNOW. * IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE SEVERELY HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH...OR GUSTS OF 75 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ038-039-090400- /O.NEW.KBOU.HW.A.0002.170109T0900Z-170110T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF FORT COLLINS, HEREFORD, LOVELAND, NUNN, ARVADA, BOULDER, GOLDEN, LAKEWOOD, AND LONGMONT 1124 AM MST SUN JAN 8 2017 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WATCH, WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY AFTERNOON. * TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON. * WINDS...WEST WINDS 25 TO 40 MPH WITH PEAKS GUSTS OF 60 TO 80 MPH WILL BE POSSIBLE. * IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
153 WWUS75 KBOU 090322 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER/BOULDER CO 822 PM MST SUN JAN 8 2017 ...HIGH WINDS IN AND NEAR THE FRONT RANGE FOOTHILLS LATE TONIGHT AND MONDAY... .POWERFUL WESTERLY FLOW ALOFT IS EXPECTED PRODUCE VERY STRONG AND GUSTY CHINOOK WINDS IN THE FRONT RANGE FOOTHILLS LATE TONIGHT AND MONDAY. THE STRONG WINDS WILL ALSO SPREAD ONTO PORTIONS OF THE NEARBY ADJACENT PLAINS EARLY MONDAY MORNING. WIND GUSTS ARE EXPECTED EXCEED 75 MPH IN AREAS PRONE TO HIGH WINDS SUCH AS ALONG THE PEAK TO PEAK HIGHWAY AND THE CANYONS OF LARIMER...BOULDER AND JEFFERSON COUNTIES. THE STRONG WINDS MAY ALSO PRODUCE BLOWING SNOW IN OPEN AREAS THAT COULD PRODUCE SLICK ROADS AND LOCALLY REDUCED VISIBILITIES. COZ038-039-091300- /O.UPG.KBOU.HW.A.0002.170109T0900Z-170110T0000Z/ /O.EXB.KBOU.HW.W.0001.170109T0900Z-170110T0000Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- 822 PM MST SUN JAN 8 2017 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS ARE EXPECTED TO INCREASE LATE TONIGHT OR EARLY MONDAY MORNING. THE STRONGEST WINDS WILL OCCUR LATE MONDAY MORNING INTO THE AFTERNOON BEFORE DECREASING BY EVENING. * WINDS...WEST WINDS 25 TO 40 MPH WITH PEAKS GUSTS OF 60 TO 80 MPH. * IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE HAMPERED DUE TO STRONG CROSS WINDS AND LOCAL BLOWING SNOW. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ041-091300- /O.EXB.KBOU.HW.W.0001.170109T0900Z-170110T0000Z/ ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- 822 PM MST SUN JAN 8 2017 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING, WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. * TIMING...WINDS ARE EXPECTED TO INCREASE MONDAY MORNING. THE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON BEFORE DECREASING MONDAY EVENING. * WINDS/VISIBILITY...WEST WINDS 25 TO 40 MPH WITH PEAKS GUSTS IN EXCESS OF 60 MPH. * IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE DAMAGE TO POWER LINES AND DISRUPT POWER. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ COZ035-036-091300- /O.CON.KBOU.HW.W.0001.170109T0600Z-170110T0000Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- 822 PM MST SUN JAN 8 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... * TIMING...FROM 11 PM MST SUNDAY NIGHT TO 5 PM MST MONDAY. * WINDS/VISIBILITY...WEST WINDS 30 TO 45 MPH WITH PEAKS GUSTS OF 75 TO 90 MPH. VISIBILITY WILL BE LOCALLY REDUCED DUE TO BLOWING AND DRIFTING SNOW. * IMPACTS...THE VERY STRONG AND GUSTY CHINOOK WINDS COULD CAUSE DAMAGE TO POWER LINES AND DISRUPT POWER. TRAVEL COULD BE SEVERELY HAMPERED DUE TO BLOWING SNOW AND FLYING DEBRIS. DRIVERS OF LIGHTWEIGHT AND HIGH PROFILE VEHICLES SHOULD BE ESPECIALLY ALERT FOR STRONG AND SUDDEN CROSS WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 75 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Jan 8, 10:42 AM MST, 42 minutes earlier.
Area forecast discussion, Jan 8, 10:42 AM MST, 42 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1042 AM MST Sun Jan 8 2017 .UPDATE... Issued at 1042 AM MST Sun Jan 8 2017 Decided to upgrade the mountain zones to a Winter Storm Warning which will run through Tuesday morning. Looking at web cameras, appears most mountain locations have picked up 2 to 5 inches since late last night. Radar showing plenty of snow upstream, so snow is expected to continue into the evening. Expect a decrease in snow overnight as the ridge axis moves overhead. Heavy mountain snow is expected to develop Monday as a powerful jet bring Pacific moisture to the area. Between now and Tuesday morning, expect one to three feet of snow across the mountains. Also upgraded the High Wind Watch for the foothills for late tonight and Monday. Models continue to show very strong winds over the foothills. Models show a stable layer just below 500 mb, a little higher than usual. However it lowers Monday morning. Also issued a High Wind Watch for zones 38 and 39, areas west of Interstate 25 where there is a good chance for strong winds as well. && .SHORT TERM...(Today and tonight) Issued at 523 AM MST Sun Jan 8 2017 Shortwave ridge over Colorado today behind a small trough that moved through overnight. There has been a little burst of Boulder mountain wave this morning, but this should be diminishing over the next few hours. Only light snow in the mountains overnight as the moisture was mainly above mountaintop. Upstream the moisture is lowering, so light orographic snow should continue despite the lack of lift and a fairly stable air in the low to mid levels. Deeper moisture, dynamic lifting, and a more favorable wind direction will not arrive until sometime Monday morning. For this reason we have chosen to issue a Winter Weather Advisory to cover the light snow and strong winds over the northern mountains through tonight, then keep a Winter Storm Watch for Monday into Tuesday for both the northern and central mountains. Areas that do well in WSW flow, mainly near the Wyoming border, could start to get heavy snow late tonight while areas further south may wait until later Monday morning. High wind threat in the foothills looks to peak Monday morning. Some mixed signals as there will be a bit of a stable layer, but it's not real good, and the upstream moisture takes the edge off the stability. Mesoscale models are insisting on a strong wave and there isn't much resistance to the winds coming down. It may wind up being a combination high elevation brute force/mixing event with a few hours near high wind criteria sometime Monday. Anyway, enough of a threat to keep the watch. Smaller threat of high winds for areas just east of the mountains but that does not appear likely at this time. Only minor modifications to a complex temperature pattern. I did take out the mention of rain in the mountain valleys as there will likely still be a bit of an inversion with low level cold air allowing snow to make it to the ground. It does not appear to be warm enough for a freezing rain threat. .LONG TERM...(Monday through Saturday) Issued at 523 AM MST Sun Jan 8 2017 An upper ridge axis is over the eastern Colorado border at 12Z Monday morning. The flow aloft is strong and west-southwesterly on Monday. A weak upper trough moves across the CWA from 06Z-12Z Monday night late. Really strong west-northwesterly flow aloft is progged for the CWA all day Tuesday. There is a 130-150 knot jet maximum over us all day. Tuesday night features strong zonal flow. There is mostly weak to moderate upward motion progged for the CWA on the QG Omega fields Monday through Tuesday night. The low level winds will be downsloping all day Monday into the evening. There is a cold front to move in around 06Z Monday night with decent northwesterlies behind it. Tuesday has all downsloping winds as well, mainly from the due west. Models point to normal drainage patterns Tuesday night. Cross sections show a decent mountain wave set-up Monday until late afternoon. The low level pressure gradient is pretty good too. Strong winds can be expected, and perhaps strong enough for highlight criteria. Will keep the high wind watch going through 18Z Monday. Concerning moisture, it is very deep over the mountains Monday. There is a bit of a decrease in moisture Monday evening on all the models, but it increases again by late evening and is deep again into Tuesday morning. Models have another brief decrease in moisture Tuesday mid morning to early afternoon, only to increase again later and Tuesday night. The plains have no low level moisture, a tad of mid level moisture and some upper level moisture here and there through the four periods. The QPF fields have measurable precipitation in the mountains all four periods. The amounts are pretty decent from 12Z Monday through 06Z Tuesday. There is a bit over a small portion of the plains Monday night. For mountain snowfall, the mountain top wind direction is not great for orographic enhancement much of Monday, but it gets better after 00Z. The warm temperatures/warm air advection goes away around then as well. Will go with/adjust current highlight to a winter storm watch from 12Z Monday to 18Z Tuesday. There is deep moisture and strong wind and upward synoptic scale energy all of Monday, so that time will also be included in the watch. For pops in the mountains will go with 60-100%s Monday through Tuesday night. Will keep a few minor pops over the plains adjacent to the foothills. For temperatures, Monday highs are 1-4 C warmer than today's. Tuesday highs cool down some 4-7 C from Monday's highs. For the later days, Wednesday through Saturday, the models have very strong zonal flow over the CWA Wednesday and Wednesday night. The very strong jet continues Thursday and Thursday night but it is southwesterly in direction. The southwesterly flow aloft decreases Friday and Friday night, then an upper trough moves cross Colorado on Saturday. There is a cold front and some upslope for the plains sometime around Thursday afternoon/evening continuing into Friday. Models have enough low level moisture for a brief shot of snow, perhaps. The mountains will need snow in the forecast into Friday evening for sure. The new, cold airmass expected for Friday is not significantly cold, as out latest one was. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1042 AM MST Sun Jan 8 2017 VFR through tonight. South to southeast winds will prevail today, though there could be periods of west winds at KBJC. A strengthening mountain wave will provide a greater threat of LLWS and erratic winds near the foothills including KBJC tonight and Monday. West winds gusting to 50 knots at times are likely at KBJC by Monday morning. Gusty west winds to 40 knots may spread to KDEN and KAPA by 18z Monday which could cause crosswind issues. && .BOU WATCHES/WARNINGS/ADVISORIES... High Wind Watch from late tonight through Monday afternoon for COZ038-039. High Wind Warning from 11 PM this evening to 5 PM MST Monday for COZ035-036. Winter Storm Warning until 11 AM MST Tuesday for COZ031-033-034. && UPDATE...Meier SHORT TERM...Gimmestad LONG TERM...RJK AVIATION...Meier
Hazardous weather outlook, Jan 8, 6:43 AM MST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 643 AM MST SUN JAN 8 2017 COZ030>051-091345- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 643 AM MST SUN JAN 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL CONTINUE OVER THE HIGHER MOUNTAINS TODAY. IT WILL ALSO BE WINDY ABOVE 10 THOUSAND FEET AND IN THE FRONT RANGE FOOTHILLS. THE SNOW WILL BECOME HEAVIER NEAR THE WYOMING BORDER LATE TONIGHT, WHERE TOTALS BY MORNING WILL RANGE FROM 6 TO 12 INCHES. IN THE MOUNTAINS AROUND SUMMIT COUNTY, SNOWFALL BY MORNING SHOULD BE IN THE 4 TO 8 INCH RANGE. STRONG WINDS IN THE FOOTHILLS AROUND BOULDER SHOULD DECREASE THIS MORNING, THOUGH GUSTS IN THE 30 TO 40 MPH RANGE CAN STILL BE EXPECTED IN THE HIGHER FOOTHILLS THIS AFTERNOON. STRONGER GUSTS UP TO 75 MPH ARE POSSIBLE LATE TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW...HEAVY AT TIMES...IS EXPECTED IN THE MOUNTAINS MONDAY INTO TUESDAY MORNING. LIGHTER SNOW WILL BE LIKELY IN THE MOUNTAINS FROM TUESDAY AFTERNOON INTO FRIDAY MORNING BEFORE DECREASING ON FRIDAY AND ENDING FRIDAY NIGHT. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE IN THE MOUNTAINS MONDAY INTO TUESDAY. VERY STRONG WINDS WILL CAUSE BLOWING SNOW IN THE MOUNTAINS AND FOOTHILLS MONDAY INTO MONDAY EVENING. STRONG GUSTY DOWNSLOPE WINDS WILL PLAGUE THE FOOTHILLS AND IMMEDIATE PLAINS ON MONDAY. SPEEDS COULD GET ABOVE 60 MPH AND WARRANT THE ISSUANCE OF A HIGH WIND WARNING. STAY TUNED. THERE COULD BE A STRAY SHOWERS OVER THE PLAINS ON MONDAY...BLOWING OFF FROM THE HIGHER TERRAIN...OTHERWISE DRY CONDITIONS ARE EXPECTED ALL WEEK FOR THE PLAINS. .SPOTTER INFORMATION STATEMENT... REPORTS OF SNOWFALL OR STRONG WINDS WILL BE APPRECIATED. GIMMESTAD/RJK
In the hours before
Local storm report, Jan 8, 6:56 AM MST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
656 AM MST SUN JAN 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 AM NON-TSTM WND GST 1 E BERTHOUD PASS 39.80N 105.76W
01/08/2017 M76.00 MPH CLEAR CREEK CO AWOS
1212 AM NON-TSTM WND GST 2 S GOLD HILL 40.03N 105.40W
01/08/2017 M78.00 MPH BOULDER CO MESONET
&&
CMGThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 5:49 AM MST | Winter Weather Advisory | BOU | Boulder, Grand, Jackson, Larimer | 5 hr |
| Jan 8, 11:14 AM MST | Winter Storm Warning | BOU | Boulder, Clear Creek, Gilpin, Grand, Jackson, Jefferson and 3 more | 42 hr |
| Jan 8, 11:24 AM MST | High Wind Warning | BOU | Arapahoe, Boulder, Broomfield, Clear Creek, Douglas, Elbert and 5 more | 28 hr |
Nearby
High Wind Watches in Colorado, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.